Should I tell my CPN

daffy

daffy

Well-known member
Founding Member
Joined
Dec 16, 2007
Messages
4,100
Location
hiding behind the sofa
#1
Hi there have not been on the forum for a long time as I’ve been stable for a number of years but have just kept on browsing. Sorry for the long post. However 18 months ago my lovely partner died from cancer. I was on quetiapine duloxitine and mitazipine and I felt nothing. My body was totally devoid of all emotion. The only time I’ve cried was when I saw the coffin. Three months after he died I decided I wanted to come off quetiapine but my p/doc was dead against it. I needed to feel some emotion but they couldn’t understand that. They kept on reminding me of how Ill I’d been.

Anyway to cut a long story short I decided to do it myself. I’ve done it very gradually over 15 months going from 650mg to as of 2 weeks ago now zero. Apart from a few mild withdrawal (terrible smell in my nose) olfactory alucination Ive been successful. Must admit tho my anxiety levels are very high and am back on beta blockers and lorazepam. But rather that and have some feeling

I’ve told my cpn that I’ve cut down but they think I’m still on 300 mg but I just don’t take it. She has said I’ve not to cut down any more or they may be able to force me to take it. I assume they mean a needle in the bum. !

My family and close friends all know what I’ve done tho some were against it. But I’ve given them all permission to phone my gp should I start showing signs again.

I feel so much better my head feels clearer. I get emotional when I watch sad things on tv which before I would just think o that’s sad and forget it. Plus I’ve also lost two stone in weight without really trying Co’s my appetites gone back to normal.

I was thinking of leaving it another six months of normality (hopefully)
Before I say anything but would be interested if anyone’s come of meds and not said anything
 
Foxjo

Foxjo

Well-known member
Moderator
Forum Safety Team
Joined
Jan 2, 2012
Messages
6,519
Location
Teesside
#2
Hi welcome back. Sorry to hear your struggling. I'm sorry too about the loss of your partner.

Personally I would always take the advice of a pdoc as they usually know best. I know you want to have feeling back but you run the risk of becoming really ill again .

You can feel yourself becoming more unstable. Please talk to your cpn.
Hugs
fox
 
daffy

daffy

Well-known member
Founding Member
Joined
Dec 16, 2007
Messages
4,100
Location
hiding behind the sofa
#3
Hi foxhole and thank you for replying. I don’t think I’m becoming unstable ,just normal and having emotions again. Ups and downs like normal people have . For the last eight years years I’ve been totally flat and emotionless, and I felt awful being amongst Stuart’s family and showing no emotion after he died. I’m now getting on better with his family and that makes me feel better even tho I’m sad at his death.
 
boudreauj4

boudreauj4

Well-known member
Joined
Jan 6, 2017
Messages
800
#4
When I was on risperidone I secretly stopped taking my meds twice. The first time was cold turkey and the second I slowly ramped down over several months by breaking my pills in half, then quarters. Both times after several weeks the voices got so bad it was unbearable so I resumed taking my meds. So now I've sadly accepted the fact that I have to take my medication to get relief. I am on a different medication now, and I still wonder if I try stopping my meds again, maybe this time it would be different.
 
daffy

daffy

Well-known member
Founding Member
Joined
Dec 16, 2007
Messages
4,100
Location
hiding behind the sofa
#5
Boudreuj so far I’ve had no voices or intrusive thoughts and things seem normal apart from the anxiety which I’m still taking my meds . I would def go back on quetiapine if I started to to feel unwell as it’s the only thing that’s worked for me.
 
esckeyisbroken

esckeyisbroken

Member
Joined
Jan 26, 2019
Messages
9
Location
elsewhere
#6
I'm sorry about your loss, daffy.

You're asking whether anyone has secretly come off meds, and yes, I did.

Last year I stopped taking aripiprazole (very gradually) while lying to my doctor that I'm still taking it. Just like you, I wanted to feel emotions again, be more empathetic and overall happy.

It worked, except that after two or three months I ended up getting my second psychosis. I was so glad that I'm feeling fully alive at first, but after a few weeks I got 'too alive' :) I was hospitalised for two months and since then I'm taking my medicine diligently.

I don't want to scare you, but that's how it was for me. I've also read somewhere that psychosis usually starts not immediately after you quit your medicine, but a few months later.

I would probably listen to Foxjo's advice and tell your doctor the truth before it's too late.

Emotions are amazing, but we also need to remember that our health is more important. What's the use of emotions if they become so overwhelming and out of control that you may end up in a ward?
 
Thread starter Similar threads Forum Replies Date
fazza Schizoaffective Forum 5
C Schizoaffective Forum 7

Similar threads